MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 3.5PEF
Medical Device Problem Codes Disconnection (1171); Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165); Unintended Extubation (4564); Unintended Radiation Exposure (4565)
Date of Event 03/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during use, the tracheostomy tube broke off into the patient's airway.The piece of the tube was surgically removed the from the patient.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that during use, the tracheostomy tube broke off into the patient's airway after 2-3 weeks of usage.Th external flange with the ties around the neck was not over the stoma.Xray confirmed the inner part was in his lower trachea/bronchus.The piece of the tube was surgically removed the from the patient that required general anesthesia.
 
Event or Problem Description
It was reported that during use, the tracheostomy tube broke off into the patient's airway after less than 2 weeks of usage.The external flange with the ties around the neck was not over the stoma.Xray confirmed the inner part was in his lower trachea/bronchus.The piece of the tube was surgically removed the from the patient that required general anesthesia.
 
Additional Manufacturer Narrative
Additional information: b5, b6, g3, h3, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted a tracheostomy device with the tube broken, the tube can be observed that was detached and kept in the trachea.A comprehensive examination could not be performed, because the returned sample was not received in a state that allowed full functional or visual assessment.It was reported that the tracheostomy tube broke off into the patient's airway after less than 2 weeks of usage.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the sample was received outside its package and it was noticed the tube was broken at the proximal end separating the flange-connector.A dimensional test was performed the inner diameter of the tube and it was noticed the tube presented a stiff texture and marks on the side of the tube.It was reported that the tracheostomy tube broke off.The reported issue was confirmed.The most likely cause could not be established from the information available.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: capping or plugging the tube is not recommended because there may not be sufficient airway for the patient to breathe.The tube and accessories are supplied sterile and cannot be adequately resterilized for safe reuse and are intended for single patient use.The tube and accessories are for single use and single patient use only.Attempts to resterilize the tube and accessories may result in product failure and increased risk to the patient.The tube and obturator are for single patient use.Duration should not exceed twenty-nine (29) days.Covidien has not substantiated use of these devices beyond 29 days.Decisions about tracheostomy tube changes should be made by the responsible physician or designate using accepted medical techniques and judgement.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21654872
Report Number9681384-2025-00266
Device Sequence Number20716996
Product Code JOH
UDI-Device Identifier20884521779768
UDI-Public20884521779768
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.5PEF
Device Catalogue Number3.5PEF
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer04/04/2025
04/17/2025
05/30/2025
03/08/2026
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date04/15/2025
05/05/2025
05/31/2025
03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown